Alert archive / Kentucky / Wind Advisories in 2023
Wind Advisory 10, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 24, 2023, 12:41 PM EDT for 10 counties in Indiana; 39 counties in Kentucky. It took effect at Mar 25, 2023, 4:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2023, 12:41 PM EDT (16:41 UTC)
- In effect from
- Mar 25, 2023, 4:00 AM EDT
- Expired
- Mar 25, 2023, 5:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Louisville, KY
All 49 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS73 KLMK 241641 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1241 PM EDT Fri Mar 24 2023 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 063>067-076>078-081-082-250900- /O.NEW.KLMK.WI.Y.0010.230325T0800Z-230325T2100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1241 PM EDT Fri Mar 24 2023 /1141 AM CDT Fri Mar 24 2023/ ...WIND ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 5 PM EDT /4 PM CDT/ SATURDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Indiana and portions of central Kentucky. * WHEN...From 4 AM EDT /3 AM CDT/ to 5 PM EDT /4 PM CDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RAS
4 follow-up statements
002 WWUS73 KLMK 250844 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 444 AM EDT Sat Mar 25 2023 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 063>067-076>078-081-082-252100- /O.CON.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Edmonton, Columbia, Jamestown, Burkesville, and Albany 444 AM EDT Sat Mar 25 2023 /344 AM CDT Sat Mar 25 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Indiana and portions of central Kentucky. * WHEN...From 4 AM EDT /3 AM CDT/ to 5 PM EDT /4 PM CDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result, especially given saturated soils. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CSG
732 WWUS73 KLMK 251031 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 631 AM EDT Sat Mar 25 2023 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 063>067-076>078-081-082-252100- /O.CON.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Edmonton, Columbia, Jamestown, Burkesville, and Albany 631 AM EDT Sat Mar 25 2023 /531 AM CDT Sat Mar 25 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...Southern Indiana and portions of central Kentucky. * WHEN...From 4 AM EDT /3 AM CDT/ to 5 PM EDT /4 PM CDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result, especially given saturated soils. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CSG
020 WWUS73 KLMK 251916 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 316 PM EDT Sat Mar 25 2023 INZ076-083-084-089-KYZ023-024-063-076-081-082-252030- /O.CAN.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/ Orange-Dubois-Crawford-Perry-Hancock-Breckinridge-Hart-Metcalfe- Cumberland-Clinton- Including the cities of Paoli, Jasper, English, Tell City, Lewisport, Hawesville, Hardinsburg, Horse Cave, Edmonton, Burkesville, and Albany 316 PM EDT Sat Mar 25 2023 /216 PM CDT Sat Mar 25 2023/ ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria and are no longer expected to be a hazard. $$ INZ077>079-090>092-KYZ025-028>043-045>049-053>057-064>067-077-078- 252100- /O.CON.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/ Washington-Scott-Jefferson-Harrison-Floyd-Clark-Meade-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Adair- Russell- Including the cities of Salem, Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 316 PM EDT Sat Mar 25 2023 /216 PM CDT Sat Mar 25 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 40-45 mph. * WHERE...Portions of and south central Indiana and east central, north central and south central Kentucky. * WHEN...Until 5 PM EDT /4 PM CDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EBW
446 WWUS73 KLMK 252100 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 500 PM EDT Sat Mar 25 2023 INZ077>079-090>092-KYZ025-028>043-045>049-053>057-064>067-077-078- 252200- /O.EXP.KLMK.WI.Y.0010.000000T0000Z-230325T2100Z/ Washington-Scott-Jefferson-Harrison-Floyd-Clark-Meade-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Adair- Russell- Including the cities of Salem, Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 500 PM EDT Sat Mar 25 2023 /400 PM CDT Sat Mar 25 2023/ ...WIND ADVISORY WILL EXPIRE AT 5 PM EDT /4 PM CDT/ THIS AFTERNOON... Widespread gusty winds over 40 mph have subsided across the region, however occasional gusts between 30 and 40 mph may still occur through late afternoon. $$ BJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:38 PM EDT, 3 minutes earlier.
Area forecast discussion, Mar 24, 12:38 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1238 PM EDT Fri Mar 24 2023 .Forecast Update... Issued at 1235 PM EDT Fri Mar 24 2023 Near-term forecast is rolling pretty much as planned, with mainly a steady soaking rain across much of Kentucky at this time. No immediate hazardous weather concerns, but this rainfall is priming the soil for more intense rainfall rates tonight. Still looking for the greatest threat of strong/severe storms between approx 10 PM and 4 AM EDT, with a transit time likely to be quicker than that as the line is likely to accelerate. Main issues being addressed at this point are gusty SW winds behind the squall line. Gusts over 40 mph are pretty much a slam dunk for all of our area except perhaps south central Kentucky. In coordination with ILN, IND, and JKL, will run a Wind Advisory from 08-21Z Sat, covering our counties in the Eastern Time Zone and maybe one tier of counties in the Central Time Zone. Look for the NPW shortly. && .Short Term...(Today and tonight) Issued at 323 AM EDT Fri Mar 24 2023 A nearly stationary front lined up along the Ohio River will remain in the area today as low pressure over the Red River Valley organizes and moves up the boundary. A WSW-ENE band of showers and embedded thunder will move along this boundary, especially across southern Indiana and north central Kentucky. General rainfall amounts averaging half an inch to an inch are expected during the daylight hours, but streaks of higher amounts will be possible in areas of training. With the front lying across the region today, there will be a large variation in temperatures from north to south. Highs in southern Indiana, with clouds, rain, and on the north side of the front, should be around 60 (normal for late March). In southern Kentucky, near the Tennessee line well south of the front and in an area with less rainfall expected, low to mid 70s should be attainable. Tonight that low to our west will proceed from southeast Missouri to northern Indiana, lifting the warm front north early this evening and then swinging its attendant cold front through tonight. Instability in the warm sector this evening still looks meager and mostly elevated above a weak low level inversion. Organized convection can still be expected with strong bulk shear, and strong low level helicity may result in rotation aloft. However, the lack of instability and the possibility of a slight low level inversion may work against getting rotation to extend toward the ground. Most HREF members show the greatest concentration of UH tracks to our west and south. Still...not trying to completely discount the possibility of isolated brief spin-ups, especially near any breaks, bulges, or other nudgers along the line of storms as it rolls through. The best chances will be south of the Western Kentucky Parkway and west of Interstate 65, including the Bowling Green region, this evening. HREF QPF has come up in southwestern parts of central Kentucky south of the current Flood Watch. However, that area has not seen much rain yet, and FFG numbers are highest there. Though there will be the possibility of some training convection during the daylight hours, the most intense rainfall rates will be associated with the showers and storms this evening, which will be progressive and in a band of convection that will be moving orthogonal to its orientation. As a result, confidence isn't high enough yet to expand the Flood Watch into those areas, but we will watch the system closely to see how it evolves this morning and will update as needed. 24-hour rainfall totals through Saturday morning are generally around two inches, but the convective nature of the precipitation means some places may get much more. The greatest flash flood threat will come with the storms this evening. .Long Term...(Saturday through Thursday) Issued at 240 AM EDT Fri Mar 24 2023 ...Gusty Winds Saturday... The heavy rain threat will be coming to an end on Saturday, with the last wave of rain expected to be pushing through the region after daybreak on Saturday along with FROPA. Drier conditions are anticipated by the afternoon in the front's wake. The associated sfc low will be deepening as it tracks into the Great Lakes, leading to a tightening sfc pressure gradient across our area and southwesterly wind gusts up to 40-45 mph through the day as a result. Given how saturated the soils should be by then, these wind gusts could cause some issues across the area, especially with weakly rooted trees. The pressure gradient will weaken by Saturday night as high pressure builds across the region. Should be a relatively quiet long term through much of next week. Upper flow should feature a broad/flat longwave trough over much of CONUS, and we'll likely see some weak/subtle shortwaves move through the mean flow and provide some low rain chances. Confidence remains fairly low due to difference in timing of these disturbances, so will stick with NBM broad brush low PoPs through much of next week. Regardless, each wave appears moisture-starved, so not expecting much in terms of QPF. Greatest rain chances will likely come late next week as the upper pattern amplifies to our west. Despite these weak disturbances, temperatures will be seasonable for majority of the week. However, a Canadian high will move into the region Tuesday night, which could support Wednesday morning lows to be near freezing. && .Aviation...(12Z TAF Issuance) Issued at 658 AM EDT Fri Mar 24 2023 At the start of the TAF period a nearly stationary front is lined up along the Ohio River. This boundary will remain in the vicinity throughout the day and act as a focal point for a broad corridor of showers and occasionally some embedded thunder. Winds will be very tricky to forecast at HNB/SDF/LEX as the boundary drifts around the area, plus the effects of convective outflow. Tonight strengthening low pressure will advance from southeast Missouri to northern Indiana. This will lift the stationary front north as a warm front, and will swing its trailing cold front into the middle Ohio Valley overnight. The WSW-ENE band of showers and embedded thunder will lift with the warm front, and a north-south oriented line of convection will move in ahead of the cold front. Thunder is more likely with the evening activity, some of which may be strong to severe with strong gusty winds...especially at BWG. Winds will become strong and gusty outside of thunderstorms late tonight and into Saturday morning as the intensifying low pressure center moves by. The complexity of the meteorological set-up results in lowered confidence, particularly with winds at HNB/SDF/LEX given the boundary lurking near the airports. Confidence is somewhat higher in the general timing of tonight's storms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RAS Short Term...13 Long Term...CJP Aviation...13
Hazardous weather outlook, Mar 24, 3:41 AM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Louisville KY 341 AM EDT Fri Mar 24 2023 KYZ027-046>049-053>057-061>067-070>078-081-082-250745- Grayson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard- Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Leitchfield, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 341 AM EDT Fri Mar 24 2023 /241 AM CDT Fri Mar 24 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Showers and scattered thunderstorms can be expected today into this evening. The main threat with any storms today will be locally heavy rain. This evening some storms may produce small hail, gusty winds, and there is a small chance of an isolated tornado or two. Heavy downpours can be expected this evening as well and could lead to minor local flooding problems. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts of 40 mph are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today through Saturday morning. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>026-028>043-045-250745- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, and Bardstown 341 AM EDT Fri Mar 24 2023 /241 AM CDT Fri Mar 24 2023/ ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Showers and scattered thunderstorms can be expected today into this evening. The main threat with any storms today will be locally heavy rain and minor flooding. This evening some storms may produce small hail, gusty winds, and there is a small chance of an isolated tornado or two. Heavy downpours can be expected this evening as well and could lead to significant flooding problems. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts of 40-45 mph will be possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today through Saturday morning. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13/CJP
In the hours before
Special weather statement, Mar 24, 9:45 AM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Louisville KY
845 AM CDT Fri Mar 24 2023
KYZ063-064-073-074-076-241415-
Hart KY-Metcalfe KY-Allen KY-Barren KY-Green KY-
845 AM CDT Fri Mar 24 2023
...Strong thunderstorms will impact portions of Green, southeastern
Hart, northeastern Allen, Barren and western Metcalfe Counties
through 915 AM CDT...
At 844 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Munfordville to 9 miles north of Scottsville.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Munfordville around 850 AM CDT.
Other locations in the path of these storms include Greensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 8609 3706 8607 3711 8607 3731 8594
3741 8555 3736 8548 3730 8543 3684 8574
3683 8578 3683 8623
TIME...MOT...LOC 1344Z 258DEG 32KT 3727 8589 3688 8615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RASSpecial weather statement, Mar 24, 10:11 AM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
1011 AM EDT Fri Mar 24 2023
KYZ064-065-076-077-241445-
Metcalfe KY-Taylor KY-Adair KY-Green KY-
1011 AM EDT Fri Mar 24 2023
...Strong thunderstorms will impact portions of Green, Taylor, Adair
and Metcalfe Counties through 1045 AM EDT/945 AM CDT/...
At 1010 AM EDT/910 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles north of Greensburg
to near Edmonton. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Strong wind gusts may be accompanied by
little or no rain, especially in southern Metcalfe and
Adair Counties.
Strong thunderstorms will be near...
Greensburg around 915 AM CDT.
Campbellsville around 1025 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3696 8575 3705 8576 3742 8556 3741 8508
3738 8513 3736 8513 3731 8516 3726 8506
3718 8504 3700 8520 3693 8523 3694 8545
3689 8548
TIME...MOT...LOC 1410Z 277DEG 38KT 3735 8551 3703 8568
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RASSpecial weather statement, Mar 24, 10:40 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Louisville KY
1040 AM EDT Fri Mar 24 2023
KYZ066-067-078-241515-
Russell KY-Lincoln KY-Casey KY-
1040 AM EDT Fri Mar 24 2023
...Strong thunderstorms will impact portions of southern Lincoln,
Russell and Casey Counties through 1115 AM EDT/1015 AM CDT/...
At 1040 AM EDT/940 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles northwest of
Liberty to 9 miles south of Columbia. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Liberty around 1050 AM EDT.
Jamestown around 955 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3690 8527 3692 8523 3700 8520 3718 8504
3726 8506 3731 8516 3738 8513 3741 8505
3744 8504 3737 8449 3733 8450 3735 8456
3712 8490 3705 8491 3700 8484 3695 8491
3696 8495 3692 8496 3683 8511
TIME...MOT...LOC 1440Z 286DEG 38KT 3737 8507 3698 8527
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:04 PM EDT | Special Weather Statement | LMK | Scott | 26 min |
| Mar 24, 2:39 AM EDT | Special Weather Statement | LMK | Floyd, Harrison | 51 min |
| Mar 24, 3:56 AM EDT | Special Weather Statement | LMK | Crawford, Harrison | 34 min |
| Mar 24, 5:17 AM EDT | Special Weather Statement | LMK | Perry | 28 min |
| Mar 24, 3:25 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Harrison, Scott, Spencer, Woodford | 35 min |
| Mar 24, 4:00 AM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Nicholas | 30 min |
| Mar 24, 9:45 AM EDT | Special Weather Statement | LMK | Barren, Green, Hart | 30 min |
| Mar 24, 10:11 AM EDT | Special Weather Statement | LMK | Adair, Green, Metcalfe, Taylor | 34 min |
| Mar 24, 10:40 AM EDT | Special Weather Statement | LMK | Casey, Russell | 35 min |
Nearby
Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.